Alert archive / Florida / Flash Flood Watches in 2017
Flash Flood Watch 18, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Jun 29, 2017, 2:37 AM CDT for Escambia County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama; George County, Stone County, Mississippi. It took effect at Jun 29, 2017, 3:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2017, 2:37 AM CDT (07:37 UTC)
- In effect from
- Jun 29, 2017, 3:00 AM CDT
- Expired
- Jun 29, 2017, 10:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WGUS64 KMOB 290737 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mobile AL 237 AM CDT Thu Jun 29 2017 ...Flash Flooding Possible Today... ALZ261>266-MSZ078-079-291545- /O.NEW.KMOB.FF.A.0018.170629T0800Z-170630T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Wiggins, and Lucedale 237 AM CDT Thu Jun 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Mobile has issued a * Flash Flood Watch for portions of southwest Alabama and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Mobile Central, Mobile Coastal, and Mobile Inland. In southeast Mississippi, George and Stone. * Through this evening * One to three inches of rainfall through early evening with locally higher amounts. This Flash Flood Watch may need to be expanded into Escambia and Santa Rosa Counties of NW Florida later today. * Impacts include, localized flash flooding from heavy rainfall and rapid rises in smaller creeks and streams. * Timing - highest chance of flooding first half of day with decreasing chances through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
579 WGUS64 KMOB 291150 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mobile AL 650 AM CDT Thu Jun 29 2017 ...Flash Flooding Possible Today... FLZ201>204-292000- /O.EXA.KMOB.FF.A.0018.000000T0000Z-170630T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal- Including the cities of Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, and Navarre 650 AM CDT Thu Jun 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Mobile has expanded the * Flash Flood Watch to include a portion of northwest Florida, including the following areas, Escambia Coastal, Escambia Inland, Santa Rosa Coastal, and Santa Rosa Inland. * Through this evening * One to three inches of rainfall through early evening with locally higher amounts. * Impacts include, localized flash flooding from heavy rainfall and rapid rises in smaller creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ261>266-MSZ078-079-292000- /O.CON.KMOB.FF.A.0018.000000T0000Z-170630T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Wiggins, and Lucedale 650 AM CDT Thu Jun 29 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of southwest Alabama and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Mobile Central, Mobile Coastal, and Mobile Inland. In southeast Mississippi, George and Stone. * Through this evening * One to three inches of rainfall through early evening with locally higher amounts. * Impacts include, localized flash flooding from heavy rainfall and rapid rises in smaller creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
643 WGUS64 KMOB 292012 FFAMOB Flood Watch National Weather Service Mobile AL 312 PM CDT Thu Jun 29 2017 ...Potential For Locally Heavy Rainfall and Flash Flooding Continues Through Early This Evening... ALZ261>266-FLZ201>204-MSZ078-079-300300- /O.CON.KMOB.FF.A.0018.000000T0000Z-170630T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Wiggins, and Lucedale 312 PM CDT Thu Jun 29 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of southwest Alabama, northwest Florida, and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Mobile Central, Mobile Coastal, and Mobile Inland. In northwest Florida, Escambia Coastal, Escambia Inland, Santa Rosa Coastal, and Santa Rosa Inland. In southeast Mississippi, George and Stone. * Until 10 PM CDT this evening * Additional rainfall amounts of one to three inches with locally higher amounts will be possible with the heavier showers and storms. * Impacts include, localized flash flooding from heavy rainfall and rapid rises in smaller creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
709 WGUS64 KMOB 300311 FFAMOB Flood Watch National Weather Service Mobile AL 1011 PM CDT Thu Jun 29 2017 ...FLASH FLOOD WATCH HAS EXPIRED... .The potential for heavy flooding rain has ended for tonight. However, scattered rain showers and isolated thunderstorms area still possible, and any area affected by a slow moving shower or storm overnight may experience nuisance urban and/or small stream flooding. ALZ261>266-FLZ201>204-MSZ078-079-300415- /O.EXP.KMOB.FF.A.0018.000000T0000Z-170630T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Wiggins, and Lucedale 1011 PM CDT Thu Jun 29 2017 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of southwest Alabama, northwest Florida, and southeast Mississippi has expired. The potential for heavy flooding rain has ended for tonight. However, scattered rain showers and isolated thunderstorms area still possible, and any area affected by a slow moving shower or storm overnight may experience nuisance urban and/or small stream flooding. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Jun 28, 11:54 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 28, 11:54 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1154 PM CDT Wed Jun 28 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...VFR conditions over the area will be followed by MVFR conditions in showers and storms developing overnight first near the coast, the further inland through Thursday morning. The convection diminishes to isolated to scattered convection by the early evening. Southeast winds 5 to 10 knots increase to near 10 knots for much of the area by late morning Thursday. /29 && .PREV DISCUSSION... /issued 945 PM CDT Wed Jun 28 2017/ DISCUSSION...See updated information for land areas below. UPDATE...Will update to place chance to good chance pops for most of the area for the remainder of the evening, except for likely pops over much of the western Florida panhandle where scattered to numerous showers and storms continue to gradually diminish in coverage. Made other minor adjustments. /29 PREV DISCUSSION... /issued 646 PM CDT Wed Jun 28 2017/ DISCUSSION...See updated information for land areas and aviation discussion below. UPDATE...Have updated to increase pops mainly over the southern portion of the forecast area this evening due to scattered to locally numerous showers and storms which will gradually diminish in coverage this evening. Coverage of showers and storms is expected to increase again late tonight however, mainly near the coast. Made other mostly minor adjustments. /29 AVIATION... 00Z issuance...VFR conditions prevail at the beginning of the period, except for MVFR conditions in scattered (possibly numerous) showers and storms mostly over the southern portion of the forecast area. Prevailing MVFR conditions are expected to develop first near the coast during the late night hours, then spread further inland through the early morning hours into the afternoon as showers and storms increase in coverage. Light and variable winds at the beginning of the period will be followed by a southeasterly wind 5-10 knots developing later tonight and continuing through Thursday. /29 PREV DISCUSSION... /issued 402 PM CDT Wed Jun 28 2017/ NEAR TERM /Now Through Thursday/...Weak troughing over the western Gulf lifts northeast and begins to dampen through the near term, bringing more numerous shower and thunderstorm activity tonight into Thursday, especially along and southwest of a Waynesboro, AL to Pensacola, FL line. With PWATs around 2.00 to 2.25 inches, currently expecting heavy rain to be the primary threat with this round of convection. Localized flooding could become an issue as most areas are expected to receive around 1 to 3 inches of rain on top of already saturated soils, with locally higher rainfall amounts possible in areas where training or backbuilding occurs. Stronger storms could also produce gusty winds and frequent lightning. In terms of temperatures, with extensive cloud cover and ample moisture in place, expect overnight lows tonight to remain mild, in the low to mid 70's. Afternoon highs tomorrow only reach the low 80's, albeit a very humid low 80's. /49 SHORT TERM /Thursday night Through Saturday night/...Upper level trough axis will continue to lift northeastward across AL into GA Thursday night into Friday, as upper level ridging continues to build westward across the north central Gulf of Mexico. With the trough axis remaining overhead Thursday night, along with plentiful deep layer moisture, we will maintain a continued chance of showers and thunderstorms across the region into the evening and overnight hours, with POPs generally in the 30-40% range. Another round of scattered to numerous showers and thunderstorms should once again develop near the coast and spread inland during the day Friday. Precipitable water values should range from around 1.75" and 2" near the immediate coast to as high as 2" to 2.25" over inland portions of the area, and will once again have to monitor for locally heavy rainfall and potentially localized flooding with the stronger storms that develop, particularly where 1" to 2" or greater hourly rainfall rates may materialize. Brief strong and gusty winds and frequent lightning may accompany the stronger storms. Showers and storms should quickly diminish with loss of daytime heating Friday evening, before yet another round of scattered to numerous showers and storms develop again Saturday, especially inland where precipitable water values will be highest. Lows Thursday, Friday, and Saturday nights should range from around 70 to the lower 70s inland to the mid to upper 70s near the immediate coast and beaches. highs Friday and Saturday should trend into the mid 80s to around 90 degrees. /21 LONG TERM /Sunday Through Wednesday/...A moist zonal flow pattern persists into Sunday and Monday as our area remains on the base of stronger westerlies over the central and eastern CONUS and the broad upper ridge axis stretched across the Gulf of Mexico. The typical diurnal pattern of scattered convection developing during the day, and decreasing in coverage during the evening/overnight hours. The upper ridge axis may continue to build northward into our forecast area Tuesday into Wednesday. Still enough moisture and instability may be available to produce isolated to scattered showers and storms both afternoons, especially along the seabreeze, but temperatures may otherwise be trending up to around 90 or the lower 90s inland and upper 80s to around 90 near the coast both days. Lows remain in the 70s. /21 MARINE...Light to occasionally moderate onshore flow and thunderstorms persist through the remainder of the week, with convective activity trending downwards over the marine area Friday night into the weekend as the best forcing aloft lifts to the northeast. A more summertime pattern then sets up Sunday into next week as high pressure builds into the central and northern Gulf, with daily sea/land breezes dominating an otherwise light westerly flow, and a slight chance for showers and storms over near-shore waters each day. Waves remain around 2 feet through the period, with the exception of some up to around 3 feet for coastal and offshore Alabama waters Thursday night into Friday. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 28, 5:16 AM CDT, 21 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 516 AM CDT Wed Jun 28 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 516 AM CDT Wed Jun 28 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Many area rivers remain in flood...some still Moderate with crests expected today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate risk of rip currents today. Heavy downpours will accompany thunderstorms from this afternoon through late Thursday. Nuisance flooding of poor drainage and low lying areas possible. Remember, between one and two inches of rain per hour over an urban area can cause flash flooding. Turn around don't drown! Another round of rain will cause rises once again on the smaller rivers, especially interior southeast MS and northwest Florida. .SPOTTER INFORMATION STATEMENT...Spotters not required. GMZ630>635-650-655-670-675-291030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 516 AM CDT Wed Jun 28 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds and seas will be higher near scattered thunderstorms through tonight. Waterspouts possible offshore. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and seas will be higher near scattered thunderstorms each day. Waterspouts possible.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:13 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jun 29, 4:56 AM CDT | Special Weather Statement | MOB | Okaloosa | 64 min |
| Jun 29, 5:32 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Jun 29, 6:22 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Jun 29, 7:09 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jun 29, 7:45 AM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Jun 29, 9:18 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Jun 29, 9:30 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Jun 29, 11:15 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jun 29, 12:28 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Jun 29, 4:35 AM CDT | Special Marine Warning | MOB | 55 min | |
| Jun 29, 5:11 AM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Jun 29, 5:55 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 29, 6:33 AM CDT | Special Marine Warning | MOB | 57 min | |
| Jun 29, 6:38 AM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile, Washington | 112 min |
| Jun 29, 7:01 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 29, 7:41 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Monroe, Washington | 3 hr |
| Jun 29, 8:22 AM CDT | Special Marine Warning | MOB | 83 min | |
| Jun 29, 9:44 AM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 29, 9:46 AM CDT | Special Marine Warning | MOB | 59 min | |
| Jun 29, 10:51 AM CDT | River Flood Warning | MOB | Baldwin, Mobile | 56 hr |
| Jun 29, 3:54 PM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| Jun 29, 4:36 PM CDT | Special Weather Statement | MOB | Mobile | 54 min |
| Jun 29, 4:39 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 29, 4:48 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 29, 4:57 PM CDT | Special Weather Statement | MOB | Baldwin | 63 min |
| Jun 29, 5:29 PM CDT | Special Weather Statement | MOB | Baldwin | 61 min |
| Jun 29, 5:39 PM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| Jun 29, 5:44 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 29, 6:12 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 29, 4:11 AM CDT | Areal Flood Advisory | MOB | George, Perry, Stone | 3 hr |
| Jun 29, 4:17 AM CDT | Special Weather Statement | MOB | George, Perry, Stone | 58 min |
Nearby
Flash Flood Watches in Florida, 2017Flash Flood Watches in Alabama, 2017Flash Flood Watches in Mississippi, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.